MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR ANTI-HEPATITIS B SURFACE ANTIGEN 2; ADVIA CENTAUR AHBS2

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR ANTI-HEPATITIS B SURFACE ANTIGEN 2; ADVIA CENTAUR AHBS2
Model Number 10286268
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer observed an elevated advia centaur xpt anti-hepatitis b surface antigen (ahbs2) result from a sample compared to the repeat result.Customer utilized vacuette serum separator tube (sst) tubes for serum collection and centrifuged for 7 minutes 2400 x gravitational force (g).Instructions for use (ifu) states the following: the clinical sensitivity and specificity section of the instructions for use provides an initial relative specificity of 99.8% (513/514 samples); 95% ci = 98.92 - 100%.Siemens is investigating.
 
Event or Problem Description
Customer observed an elevated advia centaur xpt anti-hepatitis b surface antigen 2 (ahbs2) result for a patient sample compared to the repeat result.The result was not reported to the physician.There were no reports that treatment was altered or prescribed or adverse health consequences due to the discordant elevated advia centaur ahbs2 result.
 
Additional Manufacturer Narrative
The initial mdr 1219913-2022-00092 was filed on march 25, 2022.Correction: in section b3, the date of event was initially stated as 10-dec-2021, however, the customer confirmed that the actual date of the event was 13-dec-2021.Section b3 was modified to reflect the correct date.In section b6, the initial mdr indicated that the initial discordant result and the repeat results occurred on 10-dec-2021.The customer clarified that the discordant result and the repeat results were tested on different days.Additional information - april 11, 2022: an outside the united states customer observed an elevated advia centaur xpt anti-hepatitis b surface antigen (ahbs2) result (21 iu/l; reactive) from a sample compared to the repeat results (<3.1 iu/l; 3.71 iu/l nonreactive) after recentrifugation of the sample.The sample was also hbsag reactive.The reactive result that was nonreactive after recentrifugation was likely due to particulate matter in the sample (e.G.Fibrin), not cross reactants or interferents.The customer was not able to provide the patient's medical status or a list of medications/supplements the patient was taking.The sample was drawn in a greiner vacuette serum separator tube, allowed to clot for at least 30 minutes, and centrifuged for 7 minutes at 2400x gravitational force (g) in a swing out rotor centrifuge.Greiner recommends allowing vacuette serum separator tubes to clot for 30 minutes and centrifuging vacuette serum separator tubes for 10 - 15 minutes.While the customer is meeting the 30 minute clotting requirement, if the patients are taking anticoagulant therapy the samples may require additional time to clot.Insufficient centrifugation may result in the presence of fibrin which could interfere with the advia centaur xpt ahbs2 assay.A review of internal data indicates advia centaur xpt ahbs2 kit lot 148 is performing as intended.The cause of the reactive result seen by the customer with this one sample using advia centaur xpt ahbs2 kit lot 148 could not be determined but siemens cannot rule out pre-analytical factors or a sample issue.Based on the investigation, no product problem was identified.The customer is operational.No further action is needed.In section h6, investigation findings and investigation conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR ANTI-HEPATITIS B SURFACE ANTIGEN 2
Common Device Name
ADVIA CENTAUR AHBS2
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
eiman sulieman
333 coney street
walpole, MA 02032
7372808688
MDR Report Key13901582
Report Number1219913-2022-00092
Device Sequence Number4240613
Product Code LOM
UDI-Device Identifier00630414561790
UDI-Public00630414561790
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2023
Device Model Number10286268
Device Catalogue Number10286268
Device Lot Number148
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown